Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 233, NWS Denver/Boulder, CO

August 9, 2014Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 9, 2014, 4:08 PM MDT for Lincoln County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 4:08 PM MDT (22:08 UTC)
Expired
Aug 9, 2014, 5:00 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS55 KBOU 092208
SVRBOU
COC073-092300-
/O.NEW.KBOU.SV.W.0233.140809T2208Z-140809T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
408 PM MDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 500 PM MDT

* AT 407 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHWEST OF GENOA TO 5 MILES SOUTHEAST OF
  LIMON TO 10 MILES NORTH OF PUNKIN CENTER...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LIMON...HUGO...ARRIBA AND GENOA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS MAY OCCUR BEFORE ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE 
STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES 
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3950 10328 3918 10326 3897 10334 3896 10372
      3919 10368 3945 10371
TIME...MOT...LOC 2207Z 275DEG 20KT 3943 10364 3920 10362 3901 10369 

HAIL...<.75IN
WIND...60MPH

$$

BAKER
2 follow-up statements
997 
WWUS55 KBOU 092246
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
446 PM MDT SAT AUG 9 2014

COC073-092300-
/O.CON.KBOU.SV.W.0233.000000T0000Z-140809T2300Z/
LINCOLN CO-
446 PM MDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN LINCOLN COUNTY...

AT 441 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF ARRIBA TO 6 MILES NORTHEAST OF
HUGO TO 10 MILES NORTHWEST OF BOYERO...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 341 PM MDT...A WIND GUST TO 62 MPH WAS 
         REPORTED BY AN AUTOMATED WIND GAUGE IN CEDAR POINT IN EASTERN 
         ELBERT COUNY. THIS SAME GUAGE ALSO RECORDED A THUNDERSTORM WIND
         GUST OF 59 MPH AT 351 PM MDT.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HUGO...ARRIBA AND GENOA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH 
THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES 
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3950 10328 3918 10326 3897 10334 3897 10358
      3921 10352 3944 10354
TIME...MOT...LOC 2241Z 278DEG 10KT 3941 10335 3918 10336 3900 10345 

HAIL...<.75IN
WIND...60MPH

$$

BAKER
593 
WWUS55 KBOU 092252
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT SAT AUG 9 2014

COC073-092301-
/O.EXP.KBOU.SV.W.0233.000000T0000Z-140809T2300Z/
LINCOLN CO-
452 PM MDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 500 PM MDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3950 10328 3918 10326 3897 10334 3897 10358
      3921 10352 3944 10354
TIME...MOT...LOC 2249Z 275DEG 20KT 3941 10335 3918 10336 3900 10345 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:10 PM MDT, 58 minutes earlier.

Area forecast discussion, Aug 9, 3:10 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
310 PM MDT SAT AUG 9 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 310 PM MDT SAT AUG 9 2014

A WEAK SHORT WAVE EMBEDDED IN THE WESTERLY FLOW ALOFT HAS BEEN
PRODUCING SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND OUT ONTO
THE PLAINS. SOME OF THE STORMS ON THE PLAINS HAVE BEEN PRODUCING
SMALL HAIL AND PERIODS OF HEAVY RAIN. EXPECT BOUNDARY INTERACTIONS
AND THE TAIL END OF THE UPPER SHORT WAVE TO CONTINUE GENERATING
CONVECTION THROUGH THE EARLY EVENING HOURS.

FOR LATER THIS EVENING...THE SURFACE COLD FRONT IN WYOMING HAS
APPARENTLY PASSED THROUGH CASPER WHILE OUTFLOW NORTHERLIES FROM
EARLY AFTERNOON SHOWERS WILL BE MOVING THROUGH CHEYENNE SHORTLY.
THE MAIN COLD FRONT SHOULD MOVE INTO NORTHEAST COLORADO SOMETIME
BETWEEN 5 PM AND 8 PM AND MOVE THROUGH DENVER WELL BEFORE
MIDNIGHT. THUNDERSTORMS ON THE EASTERN PLAINS MAY LAST THROUGH
MIDNIGHT AFTER GETTING A BOOST FROM THE COLD FRONT. DURING THE
EARLY MORNING HOURS...WILL PROBABLY SEE AREAS OF LOW CLOUDS
DEVELOP...ALTHOUGH MODEL CROSS SECTIONS DO NOT SHOW AN ABUNDANCE
OF SURFACE MOISTURE. DO NOT EXPECT A LOT OF STRATUS. BEHIND THE
COLD FRONT...TOMORROWS TEMPERATURES WILL BE COOLER ACROSS THE
PLAINS...KEEPING THE AIRMASS TOO STABLE TO PRODUCE VERY MUCH
THUNDERSTORM ACTIVITY. MOUNTAIN AREAS WILL STILL SEE SCATTERED
SHOWERS AND THUNDERSTORMS DUE TO THE DAYTIME HEATING OF THE
ELEVATED TERRAIN. OUTFLOW FROM THE FOOTHILLS CENVECTION MAY KICK
OFF A COUPLE STORMS THAT MAKE IT OVER THE URBAN CORRIDOR...SO WILL
KEEP A MENTION OF LOW POPS OVER THOSE AREAS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 310 PM MDT SAT AUG 9 2014

SHOWERS AND STORMS MAINLY OVER THE SOUTHERN FOOTHILLS...HIGHER
TERRAIN AND PALMER DIVIDE SUNDAY NIGHT WILL MOVE SLOWLY SOUTHEAST
WITH SOME ACTIVITY POSSIBLY LASTING PAST MIDNIGHT BY THE PALMER
DIVIDE AND INTO SOUTHERN COLORADO. TEMPERATURES IN THE POST
FRONTAL AIRMASS WILL BE RELATIVELY COOL SUNDAY NIGHT WITH READINGS
IN THE MID TO LOW 50S OVER THE PLAINS WITH SOME READINGS DOWN INTO
THE 30S IN THE MOUNTAINS WHERE SKIES CLEAR.

NORTHWEST FLOW ALOFT WILL CONTINUE MONDAY AS THE UPPER RIDGE MOVES
INTO NORTHWESTERN COLORADO. UPSLOPE SURFACE FLOW WILL ALSO
CONTINUE AS A SURFACE HIGH SLIDES SOUTH INTO NEBRASKA. THIS WILL
AGAIN LIMIT MOST STORM ACTIVITY ALONG THE HIGHER
TERRAIN...ESPECIALLY SOUTH OF I70 AND THE PALMER DIVIDE. THERE
WILL BE A SLIGHT CHANCE ELSEWHERE HOWEVER MODEL SOUNDINGS LOOK
MORE STABLE...ESPECIALLY OVER THE NORTHEAST PLAINS.

THE UPPER RIDGE WILL MOVE OVERHEAD TUESDAY THEN BE PUSHED
SOUTHEAST AS A PACIFIC TROUGH PUSHES THROUGH THE NORTHWESTERN
STATES AND INTO THE NORTHERN GREAT BASIN. FLOW ALOFT WILL TURN
SOUTHWESTERLY AND HELP DRAW UP SUBTROPICAL MONSOON MOISTURE. LOOK
FOR AN INCREASE IN THUNDERSTORMS MAINLY OVER WESTERN COLORADO AND
THE MOUNTAINS TUESDAY...THEN SPREADING EAST WEDNESDAY AND
THURSDAY. MODELS DIVERGE THURSDAY NIGHT INTO FRIDAY WITH ANOTHER
PACIFIC TROUGH...BUT OVERALL PICTURE WITH THE GFS AND ECMWF IS
FOR THE RIDGE TO REMAIN SURPRESSED TO THE SOUTH WITH TROUGHING TO
THE NORTH...LEAVING US IN A SLIGHTLY COOLER AND WETTER PATTERN.
THE CANADIAN FOR NOW IS THE OUTLIER WITH RIDGING OVER THE AREA.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z SUNDAY LATE AFTERNOON)
ISSUED AT 310 PM MDT SAT AUG 9 2014

SCATTERED THUNDERSTORMS WILL CONTINUE MOVING OVER THE DENVER METRO
AREA FOR THE NEXT FEW HOURS...AND ONE OR TWO OF THEM MOVE ACROSS
THE AIRPORT. MICROBURST WINDS WILL BE THE PRIMARY THREAT...BUT
SMALL HAIL MAY ALSO OCCUR. APPROACH AND DEPARTURE GATES WILL ALSO
BE IMPACTED AT TIMES THROUGH EARLY EVENING. AFTER THE EVENING
THUNDERSTORMS MOVE OUT...AN APPROACHING COLD FRONT SHOULD SWITCH
THE WINDS TO NORTHERLY SOMETIME BETWEEN 8 PM AND MIDNIGHT. MODEL
CROSS SECTIONS DO NOT SHOW VERY MUCH LOW LEVEL MOISTURE BEHIND THE
COLD FRONT...SO LOW STRATUS IS NOT EXPECTED. WILL PROBABLY SEE
SOME CLOUD LAYERS WITH BASES AROUND 3500-5000 FT AGL FOR A FEW
HOURS. FOR LATER TOMORROW...THE COOLER LOW LEVEL TEMPERATURES
SHOULD LEAD TO A MORE STABLE AIRMASS THAT IS NOT EXPECTED TO
PRODUCE ANY THUNDERSTORMS ON THE PLAINS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANKERS
LONG TERM...KRIEDERMAN
AVIATION...DANKERS
Hazardous weather outlook, Aug 9, 11:16 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1116 AM MDT SAT AUG 9 2014

COZ030>051-101730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1116 AM MDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. BRIEF
HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS. A FEW STRONGER STORMS OVER THE EASTERN PLAINS MAY ALSO PRODUCE
LOCALIZED SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FRONTAL PUSH OVERNIGHT AND INTO SUNDAY MORNING MAY KEEP STORM
CHANCES MAINLY OVER THE HIGH TERRAIN SUNDAY AND MONDAY...WITH ONLY
A SLIGHT CHANCE OF STORMS OVER THE PLAINS. MAY START TO SEE AN
INCREASE IN STORMS TUESDAY AS SUBTROPICAL MOISTURE PUSHES UP FROM
THE SOUTHWEST...THEN AN INCREASE AREA WIDE THURSDAYS THROUGH
FRIDAY AS THE MOISTURE REMAINS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 9, 1:24 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
124 PM MDT SAT AUG 9 2014

COZ036-041-092000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
124 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 200
PM MDT...

AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF PERRY PARK...OR 27 MILES SOUTH OF DENVER...MOVING EAST
AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...SOUTHERN PARKER...LARKSPUR...FRANKTOWN...THE PINERY AND
PERRY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR STREET FLOODING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3919 10496 3940 10502 3942 10497 3943 10494
      3952 10468 3917 10468
TIME...MOT...LOC 1921Z 276DEG 11KT 3933 10496

BAKER
Special weather statement, Aug 9, 1:57 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT SAT AUG 9 2014

COZ035-038-042-043-092045-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO-
157 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND
SOUTHEASTERN LARIMER COUNTIES UNTIL 245 PM MDT...

AT 155 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EATON...OR 7 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT COLLINS...GREELEY...LOVELAND...WINDSOR...EVANS...JOHNSTOWN...
MILLIKEN...BERTHOUD...EATON...SEVERANCE...LA SALLE...AULT...PIERCE...
TIMNATH...BRIGGSDALE...LUCERNE...MASONVILLE AND GALETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO MINOR
STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4027 10543 4061 10511 4065 10429 4031 10472
TIME...MOT...LOC 1955Z 334DEG 10KT 4053 10474

BAKER
Special weather statement, Aug 9, 2:13 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
213 PM MDT SAT AUG 9 2014

COZ038-042-043-092100-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO-
213 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL
300 PM MDT...

AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EATON...OR 8 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREELEY...WINDSOR...EVANS...MILLIKEN...EATON...SEVERANCE...AULT...
GALETON...LUCERNE...GILL AND BARNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4057 10494 4066 10447 4044 10437 4035 10494
TIME...MOT...LOC 2012Z 305DEG 4KT 4054 10468

BAKER
Special weather statement, Aug 9, 2:17 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT SAT AUG 9 2014

COZ041-092100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
217 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELBERT...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FIELD...GULLY AND ROAD FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3913 10466 3940 10462 3942 10434 3937 10434
      3937 10430 3934 10430 3934 10433 3932 10434
      3929 10430 3931 10427 3935 10428 3937 10425
      3942 10424 3913 10426
TIME...MOT...LOC 2016Z 274DEG 15KT 3923 10451

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:16 PM MDTSpecial Weather StatementBOULogan29 min
Aug 8, 6:29 PM MDTFlash Flood WarningBOULogan2 hr
Aug 8, 7:00 PM MDTSpecial Weather StatementBOUPhillips30 min
Aug 8, 7:26 PM MDTSpecial Weather StatementBOUPhillips34 min
Aug 9, 1:24 PM MDTSpecial Weather StatementBOUDouglas36 min
Aug 9, 1:57 PM MDTSpecial Weather StatementBOUWeld48 min
Aug 9, 2:13 PM MDTSpecial Weather StatementBOUWeld47 min
Aug 9, 2:17 PM MDTSpecial Weather StatementBOUElbert43 min
Aug 9, 2:29 PM MDTSevere Thunderstorm WarningBOUElbert24 min
Aug 9, 2:32 PM MDTSevere Thunderstorm WarningBOULincoln34 min
Aug 9, 4:22 PM MDTSpecial Weather StatementBOUAdams, Morgan38 min
Aug 9, 4:26 PM MDTSpecial Weather StatementBOUAdams, Morgan34 min
Aug 9, 5:23 PM MDTSpecial Weather StatementBOUWashington37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.